MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right carotid artery using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, the physician was unable to advance a guidewire through the neuron 070 and found the distal third of the neuron 070 to be ovalized while advancing through the aorta and aortic arch within a non-penumbra sheath; therefore, the neuron 070 was removed.The procedure was completed using another catheter with the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized approximately 7.0, 13.0 thru 14.0, 60.5 and 108.0 cm from the hub.The distal tip of the neuron 070 was stretched approximately 103.5 thru 107.5 cm.The total length of the stretched device was approximately 113.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 revealed that the catheter was ovalized.If the device is forcefully gripped or pinched during use, damage such as ovalization may occur.Some of these ovalizations may have been incidental to the reported issue and may have occurred while packaging the device for return.Further evaluation of the returned neuron 070 revealed that the catheter shaft was stretched.If the guidewire was unable to advance past the distal ovalization, forcefully advancing the guidewire may have caused the stretching observed on the returned device.The non-penumbra sheath identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report.Section h.Box 4.Device manufacture date.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8219190
Report Number3005168196-2019-00023
Device Sequence Number1656541
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue NumberPND6F0701058
Device Lot NumberF80506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer02/27/2019
01/14/2005
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date04/03/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005